Excessive Heat, Delaware Beaches
- When
- July 21, 9:00 AM EST to July 24, 7:00 PM EST
- Where
- Delaware Beaches forecast zone
- Reported by
- ASOS
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
One of the most oppressive heat waves since mid July 1995 enveloped Delaware from July 21st through the 24th. Many locations had high temperatures that reached into the 100s.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
One of the most oppressive heat waves since mid July 1995 enveloped Delaware from July 21st through the 24th. Many locations had high temperatures that reached into the 100s. The most oppressive day was July 22nd when the combination of temperature and dew points pushed heat index values to between 110F and 125F.
Highest temperatures (most of which occurred on the 22nd) included 104 degrees in Georgetown (Sussex County), 102 degrees at the New Castle County Airport and 101 degrees in Dover (Kent County). The highest hourly heat index at the New Castle County Airport was 124 degrees on the 22nd.
At the New Castle County Airport, the 102 degree high temperature on the 22nd was the hottest day since July 7, 2010 (103 degrees) and the 7th highest maximum temperature on record. The minimum temperature of 82 degrees on the 22nd was the third highest minimum temperature on record and the warmest morning since August 7, 1918. The monthly average temperature of 80.8 degrees was the second warmest July on record to 1955 (81.2 degrees).
This heat wave helped make July 2011 the hottest July on record for the state of Delaware with a statewide average temperature of 80.8 degrees.
A weak cold front ended the heat wave on the 25th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 21, 5:16 AM EST, 3 hours 44 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
616 AM EDT THU JUL 21 2011
.SYNOPSIS...
AN EXPANSIVE AREA OF HIGH PRESSURE FROM THE PLAINS TO THE OHIO
VALLEY WILL SLIDE EASTWARD TODAY INTO SATURDAY. A WEAK FRONT IS
EXPECTED TO SETTLE SOUTHWARD INTO OUR REGION LATE SATURDAY, THEN
POSSIBLY STALL NEARBY FOR A TIME. A STRONGER COLD FRONT IS SCHEDULED
TO ARRIVE ON MONDAY, WITH HIGH PRESSURE BUILDING IN TUESDAY AND
WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
**DANGEROUS HEAT AND HUMIDITY BUILDING ACROSS THE REGION.**
A 06Z SURFACE ANALYSIS PLACE A TROUGH FROM EASTERN VIRGINIA TO SOUTH
CAROLINA. A FRONTAL BOUNDARY WAS FROM SOUTHEASTERN CANADA TO NEAR
LAKE SUPERIOR. A COLD FRONT WAS DRAPED FROM WESTERN WISCONSIN TO
NEBRASKA. AN UPPER AIR ANALYSIS SHOWED A RIDGE FROM THE FOUR CORNERS
ALL THE WAY TO THE SOUTHEASTERN U.S. A TROUGH WAS IN SOUTH-CENTRAL
CANADA. A 300 MB CYCLONICALLY CURVED JET WAS FROM EASTERN MONTANA TO
MINNESOTA THEN TOWARDS HUDSON BAY. AN AREA OF 850 MB WAA WAS ACROSS
MICHIGAN INTO SOUTHWESTERN ONTARIO CANADA.
THERE CONTINUES TO BE A RATHER PESKY AREA OF STRATUS MOSTLY IN NEW
JERSEY. A LOOK AT THE SEA SURFACE TEMPERATURES ALONG THE NEW
JERSEY AND DELAWARE COASTS INDICATED THAT A DECENT AMOUNT OF
UPWELLING OCCURRED. AS THE LOW-LEVEL AIRMASS WITH DEW POINTS IN
THE LOWER TO MID 70S ADVECTED OVER THIS COOLER WATER SURFACE,
STRATUS AND FOG FORMED YESTERDAY. THE BOUNDARY LAYER FLOW IS
FORECAST TO BECOME MORE SOUTHWESTERLY /INSTEAD OF SOUTH AND
SOUTHEAST YESTERDAY/ TODAY AND ALSO INCREASE SOME. THIS SHOULD
PROVIDE ENOUGH MIXING AND ALLOW THE BOUNDARY LAYER HEIGHT TO
INCREASE TO DISSIPATE OR PUSH ANY REMAINING STRATUS NORTHEAST OF
OUR AREA THROUGH THIS MORNING. THE FLOW IS STILL LIGHT ENOUGH THAT
THE FOG AND STRATUS HAS EXPANDED WESTWARD MORE DURING THE LAST
FEW HOURS. THEREFORE, WE BROUGHT THE MENTION OF AREAS OF FOG
FARTHER WEST TO NEAR THE DELAWARE RIVER. THE SKY COVER WAS ALSO
ADJUSTED UPWARD TO ACCOUNT FOR SOME EXPANSION IN THE STRATUS.
GIVEN THE WEALTH OF LOW-LEVEL MOISTURE, PATCHY DRIZZLE CANNOT BE
RULED OUT. WE ISSUED A NOWCAST TO HIGHLIGHT THIS. WE BELIEVE THIS
DOES BURN OFF DURING THE MORNING TO NOT HAVE MUCH OF AN IMPACT ON
HIGH TEMPERATURES.
AS THE MASSIVE RIDGE TO THE WEST ELONGATES TO THE MID ATLANTIC
TODAY, THE HEIGHTS WILL RISE SOME. AS THIS OCCURS, EVEN WARMER AIR
ALOFT WILL ADVECT INTO THE AREA WITH 925 MB TEMPERATURES RISING TO
NEAR +28C. THIS ALONG WITH A GOOD AMOUNT OF SUNSHINE WILL BOOST
TEMPERATURES WELL INTO THE 90S THIS AFTERNOON. GIVEN THE
SOUTHWESTERLY SURFACE FLOW AND IT ALSO BEING STRONGER WILL ALLOW
SOUTHEASTERN AREAS TO BE MUCH WARMER THIS AFTERNOON COMPARED TO
YESTERDAY. WHEN A VERY HOT AIRMASS ARRIVES LIKE THIS ONE, WE
TYPICALLY LOOK TO SEE IF THE SURFACE DEW POINTS WILL MIX OUT SOME
DURING PEAK HEATING. IT APPEARS THAT MIXING WILL ALLOW FOR THE DEW
POINTS TO MIX OUT A LITTLE BIT, HOWEVER THE OVERALL AIRMASS IS MOIST
ENOUGH THAT THE SURFACE DEW POINTS WILL PROBABLY NOT DROP BELOW 70F
FOR MOST AREAS TODAY. THIS WILL CONTRIBUTE TO THE HIGH HEAT INDICES
AND THE EXCESSIVE HEAT WARNING REMAINS IN PLACE. THE EXCEPTION IS
THE IMMEDIATE COASTAL ZONES WHERE THE LOW-LEVEL FLOW MAY BECOME
SOUTHERLY ENOUGH TO KEEP THE HEAT INDICES LOWER THAN INLAND. HOWEVER
EVEN HERE, A QUICK JUMP IN TEMPERATURES MAY OCCUR FOR A TIME /AS
LONG AS THE STRATUS ERODES QUICK ENOUGH/ WITH THE INITIAL UPTICK IN
THE SOUTHWEST FLOW. AS THE HEIGHTS BUILD SOME THROUGH THE DAY IN
COMBINATION WITH AN OVERALL LACK OF A TRIGGER, ANY CONVECTIVE CHCS
LOOK RATHER LOW.
AS FOR TEMPERATURES, WE GENERALLY SIDED WITH AN EVEN BLEND APPROACH
OF THE MOS GUIDANCE BUT THEN MADE SOME ADJUSTMENTS MAINLY FOR LOCAL
AFFECTS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
THE DANGEROUS HEAT AND HUMIDITY CONTINUES WITH THE WORST CONDITIONS
TENDING TO BE FRIDAY. SOME RELIEF MAY ARRIVE UP ACROSS THE NORTH
SATURDAY AS DEW POINTS MAY LOWER ENOUGH.
AN EXPANSIVE RIDGE FROM THE PLAINS TO THE OHIO VALLEY WILL SLIDE
EASTWARD BUT TEND TO FLATTEN WITH TIME. THE LARGE SCALE FLOW BECOMES
MORE ZONAL BUT THE STRONGEST REMAINS NORTH OF OUR AREA, NEAR THE
U.S.-CANADIAN BORDER. WE START OFF TONIGHT WITH SOME HAZE AROUND
GIVEN THE WEALTH OF MOISTURE IN THE ATMOSPHERE. WE ARE NOT EXPECTING
ANY ORGANIZED CONVECTION DUE TO THE LACK OF FORCING, HOWEVER A
POSSIBLE FLY IN THE OINTMENT IS A WEAKNESS TRAVELING ACROSS NEW YORK
STATE. THIS MAY LINK UP WITH A POSSIBLE LEE SIDE TROUGH TO FOCUS
SOME CONVECTION DURING THE FIRST HALF OF THE NIGHT. IF THIS WERE TO
OCCUR, IT APPEARS MOST OF THE CONVECTION IS JUST NORTH OF OUR CWA AS
THE RIDGING POKES NORTHEASTWARD. ANY LOCAL SEA AND BAY BREEZE
BOUNDARIES THAT DEVELOPED DESPITE THE STRONGER SOUTHWESTERLY FLOW
WILL DISSIPATE IN THE EVENING. THE SOUTHWESTERLY BOUNDARY LAYER FLOW
SHOULD PREVENT STRATUS AND FOG FROM DEVELOPING ALONG THE COAST AND
IMMEDIATE COASTAL WATERS AS THE BOUNDARY LAYER HEIGHT DECREASES.
FOR FRIDAY, THE AIRMASS IS FORECAST TO GET A LITTLE BIT HOTTER WITH
925 MB TEMPERATURES NEAR +29C. WE WILL HAVE A WARMER START TO THE
DAY, THEREFORE WIDESPREAD TRIPLE DIGIT HIGHS ARE ANTICIPATED. THE
BOUNDARY LAYER FLOW IS FORECAST TO BE LIGHTER AS THE UPPER-LEVEL
RIDGE ELONGATES ACROSS THE AREA. THIS MAY RESULT IN SEA AND BAY
BREEZE DEVELOPMENT IN THE AFTERNOON FOR SOME LOCAL COOLING RELIEF.
THE LIGHTER FLOW IN THE LOWER LEVELS TYPICALLY WOULD EQUATE TO LESS
VERTICAL MIXING. THEREFORE, THE HEAT WILL BE STIFLING IN
COMBINATION WITH THE HIGH DEW POINTS. IF THE MODEL GUIDANCE DEW
POINTS ARE CORRECT, SBCAPE INCREASES TO NEAR 5000 J/KG BY EVENING.
DESPITE ALL OF THIS INSTABILITY, THE AREA LOOKS MOSTLY AT LEAST
WEAKLY CAPPED PLUS THE LACK OF ANY MAIN TRIGGER. THE EXCEPTION WOULD
BE IF A MORE VIGOROUS SEA BREEZE FRONT IS ABLE TO TRIGGER ISOLATED
THUNDERSTORMS AS WELL AS A LEE SIDE TROUGH. GIVEN LOW CONFIDENCE ON
THE CONVECTIVE INITIATION, WE WILL CARRY POPS AT SLIGHT CHC OR LESS
LATER IN THE AFTERNOON AND EVENING. IF A STORM IS ABLE TO DEVELOP
AND SUSTAIN ITSELF, GIVEN THE AMOUNT OF INSTABILITY BEING FORECAST,
THERE COULD BE ISOLATED SEVERE.
FOR SATURDAY, THE LEE SIDE TROUGH REMAINS IN PLACE AS UPPER-LEVEL
RIDGING IS ACROSS THE REGION. THIS WILL RESULT IN ANOTHER VERY HOT
DAY ACROSS THE REGION, HOWEVER WE MAY BE ABLE TO SHAVE BACK A FEW
DEGREES FROM FRIDAY WITH SOME SLIGHT COOLING SEEN IN THE 850 MB AND
925 MB TEMPERATURES ALONG WITH POSSIBLY SOME MORE CLOUDS. THERE IS
SOME CAPPING MORE EVIDENT IN SOME OF THE FORECAST SOUNDINGS, HOWEVER
GIVEN THE SURFACE TEMPERATURE FORECAST WE MAY END UP ERODING THIS.
IT APPEARS THAT THE SURFACE DEW POINTS MAY LOWER AS SOME DRIER AIR
GETS PULLED INTO AT LEAST A PORTION OF THE AREA AS THE LOW-LEVEL
FLOW TURNS TO THE WEST AND NORTHWEST. THIS MAY HOLD DOWN THE
INSTABILITY SOME, HOWEVER WITH A LEE SIDE TROUGH AND POSSIBLY ANY
SEA BREEZE BOUNDARIES ADDING TO LOW CONVERGENCE, WE MAY AGAIN
BE ABLE TO DEVELOP AT LEAST ISOLATED STRONG CONVECTION. FOR NOW, WE
WILL KEEP POPS AT SLIGHT CHC OR LESS. THE GFS MAY BE A LITTLE
AGGRESSIVE IN DEVELOPING CONVECTION WITH THE LEE SIDE TROUGH, BUT
THIS WILL HAVE TO BE WATCHED FOR POSSIBLE INCREASED CONVECTIVE
COVERAGE ESPECIALLY TOWARD EVENING OR BEYOND.
THE EXCESSIVE HEAT WARNING /WITH THE EXCEPTION OF THE IMMEDIATE
COAST/ WILL BE MAINTAINED THROUGH 00Z SUNDAY. THE MOST STIFLING DAY
LOOKS TO BE FRIDAY AND AGAIN IT SHOULD BE EMPHASIZED THAT THE LOW
TEMPERATURES TONIGHT AND FRIDAY NIGHT MAY NOT DROP BELOW 80 DEGREES
IN THE HIGHLY URBANIZED AREAS. THE IMMEDIATE COASTAL ZONES MAY NEED
A HEAT ADVISORY FOR FRIDAY IF THE SURFACE FLOW IS NOT STRONG ENOUGH
TO ALLOW FOR A COOLING SEA BREEZE INFLUENCE HERE. THE HEAT INDICES
MAY END UP BEING MARGINAL OR FALLING SHORT OF CRITERIA UP ACROSS THE
FAR NORTH SATURDAY IF THE DEW POINTS DROP LOWER THAN CURRENTLY
FORECAST.
AS FOR TEMPERATURES, WE WENT WITH A MOS BLEND FOR MOST TIME FRAMES.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
CONSIDERABLE UNCERTAINTY EXISTS REGARDING THE DETAILS OF ALL ELEMENTS
THROUGH TUESDAY BEFORE IT APPEARS THE MOST CONSISTENT SIGNAL FOR A
DRYING OUT SHAPES UP TUE NIGHT AND WEDNESDAY.
THE OPERATIONAL MODELS ARE VARIED...THE ECMWF HAVING BACKED OFF
CONSIDERABLY FROM ITS MORE HIGHLY AMPLIFIED COOLER SCENARIO FOR
SUNDAY/MONDAY AND MORE OR LESS TRADED PLACES WITH THE 00Z/21
GFS SEEMINGLY OVER AMPLIFIED FLOW PATTERN IN SOUTHERN CANADA.
IE...THE SHORT WAVES COMING ACROSS SE CANADA AND SW CANADA LOOK A
LITTLE TOO ROBUST.
WHAT DOES THAT MEAN? AM NOT EXPECTING GREAT RELIEF FROM THE HOT
HUMID PATTERN. THE HEAT WAVE MAY CONTINUE INTO NEXT WEEK.
THE HEAT WAVE INTERRUPTERS WOULD BE A SIGNIFICANT EASTERLY FLOW...
SOMETHING AKIN TO WEDNESDAY THE 20TH...AND THAT IS NOT LIKELY IF
WE DISMISS THE OP 00Z/21 GFS. CONVECTION TIMED DURING THE DAYLIGHT
HOURS WOULD PROBABLY INTERRUPT THE STRING OF 90 DEGREE DAYS DEVELOPING
IN SOUTHEAST PA...E MD SHORE INTO PORTIONS OF WESTERN NJ.
RAISED POPS A BIT SATURDAY NIGHT IN THE SOUTH AND THEN JUST ABOUT
EVERYWHERE SUNDAY-TUESDAY WITH EMPHASIS ON E PA...MD...DEL...S NJ.
PWATS WILL BE SUBSTANTIAL AND I THINK EITHER CAPPED INSTABILITY OR
BURSTS OF INSTABILITY WILL BE AVAILABLE FOR CONVECTIVE RELEASE.
DETAILS AND TIMING ARE UNDETERMINED IN THIS FORECAST BUT WITH SLOWER
GUIDING FLOW ALOFT...I WOULD NOT RULE OUT A SUBSTANTIAL AMOUNT OF
RAIN OCCURRING IN A SWATH ACROSS OUR FORECAST AREA BETWEEN SATURDAY
NIGHT AND TUESDAY. BEST LOCATION AND TIMING UNCERTAIN AND POSSIBLY
IN THE COMING DAYS THERE WILL BE BETTER FOCUS FOR CONVECTIVE RELEASE.
SO...THIS LONG TERM FORECAST SECTION HAS CONTINUED THE VERY WARM AND
HUMID SCENARIO ISSUED VIA WEDNESDAYS 330 PM PACKAGE BUT HAS UPPED POPS
A BIT SAT NIGHT-TUESDAY.
BY WEDNESDAY, HIGH PRESSURE BUILDS IN, BRINGING DRY WX BUT CERTAINLY
A LOWER END HEAT WAVE MAY CONTINUE INTO AT LEAST THE MIDDLE OF NEXT
WEEK FOR THE INTERIOR.
&&
.AVIATION /10Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THROUGH 12Z...06Z TAFS AMENDED FOR MORE EXPANSIVE IFR CONDS AND
DELAYS IN LIFTING. LIGHT S WIND.
TODAY AFTER 12Z...EXTENSIVE IFR CONDS AT 12Z GRADUALLY LIFTS AND
BECOMES VFR SCT CU AROUND 5000 FT FORENOON /BETWEEN 14-16Z/. SW
WIND G15-20 KT THIS AFTERNOON.
TONIGHT...VFR DEGRADES TO MVFR F/HAZE BY 06Z. SW WIND AROUND 10
KTS. LOW PROB TSTM TOWARD 06Z NE PA AND NNJ AND IS THE REASONING
FOR THE SCT CU DECK LATE AT NIGHT.
OUTLOOK...
FRIDAY...BECOMING VFR SCT CU NEAR 5000 FT. WSW WIND G10-15KT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE FRIDAY OR FRI
NIGHT...MAINLY KPHL REGION SOUTHWARD WITHIN EXCESSIVE ML CAPE REGION.
WEAK WSHIFT POSSIBLY PROVIDES ENOUGH LIFT TO OVERCOME MID LEVEL WARM
CAP TO PERMIT TSTMS?
SATURDAY...VFR SCT CU NEAR 5000 FT AND A SLIGHT CHANCE OF AN AFTERNOON
OR NIGHTTIME TSTM MAINLY S OF KPHL. SEA BREEZE COAST OTHERWISE TENDENCY
FOR A W WIND TO TURN NW IN THE AFTERNOON INTERIOR GUSTS AOB 15 KTS.
SUNDAY...VFR OCCASIONAL CIGS MAINLY AOA 5000 FT. LIGHT NE OR E
WND. CHANCE OF SHOWERS AND TSTMS.
MONDAY...VFR OCCASIONAL CIGS MAINLY AOA 5000 FT. CHANCE OF SHOWERS
AND TSTMS.
&&
.MARINE...
NO HEADLINES ANTICIPATED FOR MARINE OR RIP CURRENT THE NEXT 5 DAYS.
WIND TURNING SW THIS MORNING AND CONTINUING THRU FRIDAY. SEA
BREEZES POSSIBLE SATURDAY AND A WIDESPREAD LIGHT ONSHORE FLOW
SHOULD DEVELOP SUNDAY.
AN INCREASED SOUTH TO SOUTHWEST FLOW ALONG WITH SWELLS FROM
TROPICAL STORM BRET SHOULD CAUSE WAVES ON OUR OCEAN WATERS TO
BUILD TO 4 FEET TODAY INTO FRIDAY. IT IS POSSIBLE THAT SOME 5
FOOT WAVES WILL OCCUR. HOWEVER, WE WILL KEEP CONDITIONS BELOW THE
SMALL CRAFT ADVISORY CRITERION FOR NOW BEING THAT THE CONFIDENCE
IN THE DEVELOPMENT OF WIDESPREAD 5 F00T WAVES IS LOW AT THIS
POINT. THE 5 FOOTERS FOR NOW ARE LIMITED TO TONIGHT ON THE OUTER
EDGE OF THE ATLC COASTAL WATERS.
WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 25 KNOTS THROUGH MONDAY.
&&
.RIP CURRENTS...
THE COASTS OF NEW JERSEY AND DELAWARE ARE BEING AFFECTED BY LONG
PERIOD 2 TO 3 FOOT SWELLS FROM TROPICAL STORM BRET. AS A RESULT,
THERE IS A MODERATE RISK OF RIP CURRENTS FOR TODAY.
&&
.CLIMATE...
BELOW ARE RECORD HIGH MAXIMUM AND (WHERE AVAILABLE) MINIMUM
TEMPERATURES FOR JULY 21ST, 22ND, AND 23RD.
PHL...103(1930) / 78(1930,1934,1977,1991,1994)
100(1926,1955,1957) / 79(1926)
99(1978,1991) / 80(1978)
ABE...101(1930,1980) / 75(1980)
101(1926) / 76(1994)
99(1955) / 77(1978)
ILG...102(1930,1957) / 78(1896)
101(1957) / 78(1972)
99(1991) / 78(1972)
ACY...102(1930) / 77(1991)
98(1998) / 78(1952)
100(1991) / 80(1952)
MPO...92(1980,1991) / 70(1949)
93(1955) / 68(1949)
91(1955) / 70(1978,2003)
RDG...102(1926) / 77(1940)
101(1926) / 75(1940,1949)
99(1955) / 75(1972,1991)
TTN...101(1930) / NA
101(1926) / NA
99(1987,1991) / NA
GED...101(1957) / NA
101(1977) / NA
101(1952) / NA
MONTHLY MEAN TEMP AT KPHL SHOULD END UP TOP 10 WARMEST /ABOVE AVERAGE
CONFIDENCE/ AND AT OR AFT OF LAST JULY WHICH COULD MAKE THIS A TOP
5 JULY FOR THE MEAN TEMP AT KPHL. USING THE LOWS/HIGHS FROM THIS
MORNINGS /21ST/ KPHI FORECAST AND THE AUTOMATED 2M TEMPS BEYOND...
THE MEAN TEMP FOR JULY IS FORECAST TO BE 81.6 TO 81.8F. LAST JULY
IT WAS 81.7.
ONLY 1 DAY OF BELOW NORMAL TEMPS HAS OCCURRED HERE AT KPHL BACK
THROUGH JUNE 27.
THE 21 DAYS OF 90 OR HIGHER IN KPHL THIS YEAR IS ALREADY PASSING
THE NORM FOR THE ENTIRE YEAR.
IN KPHL THIS IS OUR 5TH HEAT WAVE OF THE WARM SEASON SO FAR.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING FROM NOON TODAY TO 8 PM EDT SATURDAY
FOR PAZ054-055-060>062.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR PAZ067>071.
NJ...EXCESSIVE HEAT WARNING FROM NOON TODAY TO 8 PM EDT SATURDAY
FOR NJZ001-007>010-012-013-016-020>023-027.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR NJZ015-
017>019.
DE...EXCESSIVE HEAT WARNING FROM NOON TODAY TO 8 PM EDT SATURDAY
FOR DEZ002-003.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR DEZ001.
MD...EXCESSIVE HEAT WARNING FROM NOON TODAY TO 8 PM EDT SATURDAY
FOR MDZ008-012-015-019-020.
MARINE...NONE.
&&
SYNOPSIS...GORSE
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...DRAG
AVIATION...DRAG 616A
MARINE...DRAG
RIP CURRENTS...
CLIMATE...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 418 AM EDT THU JUL 21 2011 DEZ001-NJZ015-017>019-PAZ067>071-220830- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 418 AM EDT THU JUL 21 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ016-220830- SALEM- 418 AM EDT THU JUL 21 2011 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-020>023-027- PAZ054-055-060>062-220830- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON- 418 AM EDT THU JUL 21 2011 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-220830- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 418 AM EDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. AREAS OF LOW CLOUDS AND FOG WILL REDUCE THE VISIBILITY TO 1 MILE OR LESS FOR A TIME THIS MORNING. ALSO, THE HEAT INDICES WILL APPROACH 100 DEGREES THIS AFTERNOON. THERE IS A MODERATE RISK OF RIP CURRENTS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A HEAT ADVISORY MAY BE NEEDED FOR FRIDAY AFTERNOON IF NO COOLING SEA BREEZE DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-220830- DELAWARE BEACHES- 418 AM EDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE. .DAY ONE...TODAY AND TONIGHT. THE HEAT INDICES WILL APPROACH 100 DEGREES THIS AFTERNOON. THERE IS A MODERATE RISK OF RIP CURRENTS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A HEAT ADVISORY MAY BE NEEDED FOR FRIDAY AFTERNOON IF NO COOLING SEA BREEZE DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>454-220830- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- 418 AM EDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. AREAS OF LOW CLOUDS AND FOG WILL REDUCE THE VISIBILITY TO 1 NM OR LESS FOR A TIME THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ455-220830- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 418 AM EDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-220830- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 418 AM EDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 628 AM EDT THU JUL 21 2011 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-211200- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 628 AM EDT THU JUL 21 2011 ...FOG ACROSS THE AREA... VISIBILITY ASSOCIATED WITH PATCHY DENSE FOG ACROSS EASTERN SECTIONS OF MARYLAND AND PENNSYLVANIA...AS WELL AS ALL OF NEW JERSEY AND DELAWARE...WILL SLOWLY IMPROVE AFTER 730 OR 8 AM THIS MORNING. THE MOST WIDESPREAD AREA OF THICK FOG WAS FOUND ACROSS COASTAL DELAWARE AND THE SOUTHEAST HALF OF NEW JERSEY...ESPECIALLY FROM THE NEW JERSEY TURNPIKE TO THE JERSEY SHORE. PREPARE FOR SLOWER STRETCHES OF TRAVEL DUE TO LIMITED VISIBILITY THROUGH ABOUT 8AM. DRAG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 740 AM EDT THU JUL 21 2011 DEZ001>004-MDZ008-012-015-019-020-NJZ008>010-012>027-PAZ067>071- 211330- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...MORRISTOWN...FLEMINGTON...SOMERVILLE...NEW BRUNSWICK... FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON... MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY... ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST... WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 740 AM EDT THU JUL 21 2011 ...VISIBILITIES IN FOG IMPROVING SLOWLY... FOG ACROSS SOUTHEASTERN PENNSYLVANIA, NORTH CENTRAL, CENTRAL AND SOUTHERN NEW JERSEY, DELAWARE AND PARTS OF THE MARYLAND EASTERN SHORE WILL CONTINUE TO LIFT SLOWLY THIS MORNING. A FEW LOCATIONS WILL RETAIN SOME DENSE FOG THROUGH THE MORNING COMMUTE, HOWEVER, AND PEOPLE SHOULD SLOW DOWN, KEEP THEIR LIGHTS ON THE LOW-BEAM SETTING, AND LEAVE AS MUCH ROOM AS THEY CAN BETWEEN THEMSELVES AND OTHERS IF THEY ENCOUNTER DENSE FOG. THE FOG WILL LIFT BEFORE 10 AM EDT. MPD
The national radar mosaic for the moment the first event began.
4 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2011Every state in 2011This day in weather historyWarnings in Delaware, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337117, 337118, 337119, 337120.